Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 116, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 20, 2016, 10:00 AM CDT for Uvalde County, Texas. It took effect at Aug 20, 2016, 10:57 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 10:00 AM CDT (15:00 UTC)
- In effect from
- Aug 20, 2016, 10:57 AM CDT
- Expired
- Aug 20, 2016, 11:10 PM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frio River at Concan (CNCT2).
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08195000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
538
WGUS44 KEWX 201500
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT SAT AUG 20 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Frio River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-210410-
/O.NEW.KEWX.FL.W.0116.160820T1557Z-160821T0410Z/
/CNCT2.1.ER.160820T1557Z.160820T1600Z.160820T1610Z.NO/
1000 AM CDT SAT AUG 20 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Frio River At Concan.
* until this evening...or until the warning is cancelled.
* At 9:30 AM Saturday the stage was 7.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rapid rise above flood stage by late this morning and continue to rise to
near 11.1 feet by late this morning.The river will then quickly fall below flood stage around midday today.
* Impact...At 11.0 feet...Minor lowland flooding extends into low areas of
resorts and camps below Rio Frio to Concan. The Highway 127 bridge is flooded.
Low roads and bridges in the flood plain are flooded and dangerous to auto
traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 7.4 Sat 9 AM 5.0 4.5 4.4 4.3 4.3
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$1 follow-up statement
029
WGUS84 KEWX 201933
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT SAT AUG 20 2016
...The flood warning is cancelled for the following rivers in Texas...
Frio River At Concan Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC463-202003-
/O.CAN.KEWX.FL.W.0116.000000T0000Z-160821T0410Z/
/CNCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 PM CDT SAT AUG 20 2016
The flood warning is cancelled for
the Frio River At Concan.
* At 1:30 PM Saturday the stage was 6.1 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 7.6 feet. The river will
continue to fall.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Concan 7 11 6.1 Sat 1 PM 4.8 4.5 4.3 4.3 4.3
&&
LAT...LON 2951 9975 2951 9967 2943 9962 2929 9962
2923 9971 2942 9970
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:25 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 20, 6:25 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 625 AM CDT SAT AUG 20 2016 .AVIATION... A large area of showers with embedded thunderstorms continues between Del Rio and the I-35 TAF sites. This complex has been impacting Del Rio through the overnight hours. Should start to see the leading edge of the light rain moving into the San Antonio and Austin sites later this morning. Once the activity moves in, rain should be in the area for the remainder of the TAF period. Will most likely not see prevailing rain the entire time, but for simplicity sake with the TAFs will prevail showers with vicinity thunder to cover all the threats. Ceilings and visibilities will most likely be MVFR for much of the period with some patches of VFR. && .PREV DISCUSSION... /ISSUED 350 AM CDT SAT AUG 20 2016/ ..LOCALIZED HEAVY RAIN AND FLOODING CONCERNS TODAY AND SUNDAY... SHORT TERM (Today through Sunday)... A wet pattern is ongoing early this morning across parts of the Rio Grande Plains and Edwards Plateau. Showers and storms will be moving to the northeast throughout the day and affect the Hill Country and both Austin and San Antonio metropolitan areas, especially this afternoon. The majority of HiRes and medium-range model guidance are in good agreement on continuing with rain chances through late Sunday. The combination of above average precipitable water values (2 to 2.4 inches...merging of eastern Pacific and Gulf moisture), several mid- level disturbances pushing off the Mexican mountains into the Rio Grande Plains and a cold front pushing as far south as the Hill Country later this evening is likely to promote localized heavy rain and flash flooding. A Flash Flood Watch is in effect for areas west of A Georgetown to San Antonio to Pleasanton line. Parts of the Rio Grande Plains have already received 2 to 6 inches of rainfall since Friday afternoon. New rainfall amounts of 2 to 6 inches are possible with isolated 10 inches through late Sunday across the watch area. The time frame for the heaviest rains is expected to be this evening through Sunday morning. Our confidence is high on the potential of localized heavy rain and flash flooding. Therefore, if you live nearby rivers, small creeks or low water crossing, we urge to plan ahead and closely monitor and visit our website for the latest weather information. LONG TERM (Sunday Night through Friday)... Showers and storms continue through Tuesday of next week as lingering moisture persists across South-Central Texas. By Tuesday night into Wednesday, the sub-tropical upper level ridge builds across the southern states and dries things out across South- Central Texas for the most parts. There is a slight chance for rain across the coastal Plains on Thursday and Friday afternoons as sea- breeze kicks in. Mostly cloudy to cloudy skies are expected for the first part of next week with temperatures in the 80s and lower 90s. As moisture departs and dry conditions come back by the middle of the week, temperatures will go back into the lower to mid 90s the latter part of the work week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 87 73 84 72 88 / 60 60 70 60 40 Austin Bergstrom Intl Airport 87 74 84 73 89 / 60 60 70 60 40 New Braunfels Muni Airport 87 74 84 73 89 / 50 70 70 60 40 Burnet Muni Airport 84 71 82 71 86 / 60 70 70 40 40 Del Rio Intl Airport 87 74 85 73 88 / 70 70 60 60 40 Georgetown Muni Airport 85 72 82 72 87 / 60 60 70 50 40 Hondo Muni Airport 87 74 85 73 89 / 60 80 70 60 40 San Marcos Muni Airport 87 73 84 73 89 / 50 60 70 60 40 La Grange - Fayette Regional 91 75 87 75 91 / 40 50 60 40 40 San Antonio Intl Airport 87 74 85 73 89 / 50 70 70 60 40 Stinson Muni Airport 89 75 86 74 91 / 50 70 70 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for the following counties: Atascosa...Bandera...Bexar...Blanco...Burnet...Comal... Dimmit...Edwards...Frio...Gillespie...Hays...Kendall...Kerr... Kinney...Llano...Maverick...Medina...Real...Travis...Uvalde...Val Verde...Williamson...Zavala. && Mesoscale/Aviation...Hampshire Synoptic/Grids...TB3
Hazardous weather outlook, Aug 20, 4:03 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 403 AM CDT SAT AUG 20 2016 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 403 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT...MOST NUMEROUS ACROSS THE RIO GRANDE PLAINS TO THE EDWARDS PLATEAU AND THE HILL COUNTRY. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH ISOLATED AMOUNTS UP TO 6 INCHES. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A GEORGETOWN TO SAN ANTONIO TO PLEASANTON LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAIN CHANCES WILL BE ENHANCED THROUGH MONDAY OVER AREAS WEST OF I-35 WHERE TOTAL RAIN AMOUNTS BETWEEN SATURDAY AND MONDAY COULD AVERAGE 4 TO 6 INCHES WITH ISOLATED AMOUNTS OF 10 INCHES POSSIBLE. EAST OF I-35...RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FLOODING MAY DEVELOP DUE TO THE ONGOING SATURATED SOILS LEADING TO FASTER RUNOFF. THE FLASH FLOOD WATCH WILL CONTINUE FOR AREAS WEST OF A GEORGETOWN TO SAN ANTONIO TO PLEASANTON LINE THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 20, 8:52 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
08/20/2016 KINNEY TX EMERGENCY MNGR
EMERGENCY MANAGEMENT IS REPORTING FM 674 AND FM 1908
CLOSED DUE TO FLOODING.
&&
EVENT NUMBER EWX1600609
PAYLocal storm report, Aug 20, 9:04 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FLASH FLOOD MONTELL 29.53N 100.02W
08/20/2016 UVALDE TX LAW ENFORCEMENT
HIGHWAY 55 IS CLOSED FROM MONTELL TO THE REAL COUNTY
LINE DUE TO WATER OVER THE ROADWAY.
&&
EVENT NUMBER EWX1600610
PAYLocal storm report, Aug 20, 9:07 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD 2 SW CONCAN 29.50N 99.76W
08/20/2016 UVALDE TX LAW ENFORCEMENT
WATER OVER THE ROAD HAS CLOSED THE FM 1051 AND HIGHWAY
83 INTERSECTION.
&&
EVENT NUMBER EWX1600611
PAYLocal storm report, Aug 20, 9:08 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM FLASH FLOOD UVALDE 29.22N 99.78W
08/20/2016 UVALDE TX LAW ENFORCEMENT
FM 140 IS CLOSED DUE TO HIGH WATER APPROXIMATELY ONE
HALF MILE SOUTH OF THE CITY OF UVALDE.
&&
EVENT NUMBER EWX1600612
PAYLocal storm report, Aug 20, 9:12 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM FLASH FLOOD 5 S LA PRYOR 28.88N 99.85W
08/20/2016 ZAVALA TX LAW ENFORCEMENT
THE SHERIFF OFFICE IS REPORTING WATER OVER THE ROAD ON
HIGHWAY 83 BETWEEN LA PRYOR AND CRYSTAL CITY.
&&
EVENT NUMBER EWX1600613
PAYLocal storm report, Aug 20, 9:20 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM FLASH FLOOD EAGLE PASS 28.71N 100.49W
08/20/2016 MAVERICK TX LAW ENFORCEMENT
THE SHERIFF OFFICE REPORTS WATER OVER THE ROAD ON
HIGHWAY 277 NORTH NEAR THE ELM CREEK AREA. WATER ALSO
OVER THE ROAD NEAR THE HIGHWAY 57 AND HIGHWAY 277
INTERSECTION.
&&
EVENT NUMBER EWX1600614
PAYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:53 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Aug 19, 8:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Aug 19, 10:18 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 19, 11:25 PM CDT | Special Weather Statement | EWX | Val Verde | 50 min |
| Aug 20, 12:18 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 43 hr |
| Aug 20, 12:59 AM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Aug 20, 1:17 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 20, 3:55 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 20, 4:15 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Aug 20, 4:46 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Aug 20, 7:19 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kinney, Maverick, Real, Uvalde and 1 more | 3 hr |
| Aug 20, 7:29 AM CDT | River Flood Warning | EWX | Val Verde | 24 hr |
| Aug 20, 7:29 AM CDT | River Flood Warning | EWX | Val Verde | 20 hr |
| Aug 20, 8:11 AM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 4 hr |
| Aug 20, 10:05 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 3 hr |
| Aug 20, 3:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis, Williamson | 3 hr |
| Aug 20, 4:10 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Aug 20, 4:13 PM CDT | Special Weather Statement | EWX | Travis | 47 min |
| Aug 20, 4:19 PM CDT | Areal Flood Advisory | EWX | Llano | 116 min |
| Aug 20, 5:01 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Aug 20, 5:03 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 3 hr |
| Aug 20, 6:18 PM CDT | Areal Flood Advisory | EWX | Wilson | 3 hr |
| Aug 20, 6:46 PM CDT | River Flood Warning | EWX | Travis | 20 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.